MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT515
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the iol became dislocated.The iol was removed in a secondary procedure.Additional information was provided by the surgeon that the posterior capsule appeared intact prior to inserting the lens, when rotating the lens, a posterior tear was noted and the lens fell in to the vitreous.The eye was closed and the patient was sent to a retina specialist for evaluation the same day.The iol was exchanged the next day.In the surgeon's opinion, the iol did not cause the event.The event was caused by the posterior capsular tear.There was no patient harm, the patient's issues have resolved and the prognosis is good.There is a mild resolving vitreous hemorrhage.
 
Additional Manufacturer Narrative
Product evaluation: the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge.Two non-qualified viscoelastics were indicated.The product investigation could not identify a root cause for the reported complaint.The root cause may be unrelated to the product.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11915146
Report Number1119421-2021-01133
Device Sequence Number14469613
Product Code POE
UDI-Device Identifier00380652422536
UDI-Public00380652422536
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Model NumberDFT515
Device Lot Number15075144
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; OCUCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR